Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 31, 2016, 3:20 PM EDT for Osceola County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2016, 3:20 PM EDT (19:20 UTC)
- Expired
- Aug 31, 2016, 4:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 59 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 718 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WWUS82 KMLB 311920
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT WED AUG 31 2016
FLZ047-053-054-312015-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-INDIAN RIVER FL-
320 PM EDT WED AUG 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
OSCEOLA AND SOUTHWESTERN BREVARD COUNTIES UNTIL 415 PM EDT...
AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG SHOWERS
THUNDERSTORMS EXTENDING FROM 7 MILES SOUTHEAST OF LAKE KISSIMMEE TO
NEAR LAKE MARIAN TO 8 MILES NORTHWEST OF BLUE CYPRESS LAKE. MOVEMENT
WAS NORTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE MARIAN...BLUE CYPRESS LAKE...LAKE KISSIMMEE...KENANSVILLE...
AND HOLOPAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
IF ON OR NEAR LAKE KISSIMMEE...LAKE MARIAN...OR BLUE CYPRESS LAKE
GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2823 8077 2768 8074 2773 8099 2768 8114
2771 8115 2773 8117 2774 8116 2782 8121
2785 8124 2786 8131 2792 8131 2794 8135
2795 8134 2804 8142 2801 8138 2808 8135
2809 8145 2814 8146 2814 8149 2819 8152
TIME...MOT...LOC 1917Z 160DEG 24KT 2782 8122 2784 8103 2780 8087
$$
BRAGAWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 31, 9:52 AM EDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 31, 9:52 AM EDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
952 AM EDT WED AUG 31 2016
...High Rain Chances with Gusty Wind Potential Will Persist into
Late Week...
...Another Day of Strong/Dangerous Rip Currents at Area Beaches...
.UPDATE...
The local environment remains saturated this morning as a deep
tropical moisture plume continues to advect northward over the
Peninsula. Anomalously high PWATs, in excess of 2 inches areawide,
will contribute to high rain chances across the area, though the
exact evolution and distribution of rainfall is somewhat
uncertain given the extensive cloud cover over the area. Surface heating
will certainly be tempered and help delay convective initiation
until the afternoon hours. Regardless, with such a moist
environment in place, hard pressed to go against guidance and this
morning's forecast. With a saturated and rather warm/stable
profile noted on this morning's XMR sounding, expect thunderstorm
coverage to remain low today, though occasional cloud-to- ground
lightning strikes, and wind gusts between 30-40 mph remain
possible in any cell that develops.
Heavy rainfall is a continuing threat over the period with local
amounts of 1 to 2 inches possible, but will not pull the trigger
for any kind of flood watch. Future shifts can continue to monitor
for the potential for a Flood Watch. If this becomes necessary
areas around the I-4 corridor northward would be the likely
candidates. Still feel the grounds across ECFL can handle the
rainfall with nuisance flooding of low-lying areas handled by the
occasional Urban/Small Stream Flood Advisory, if necessary.
Aside from mostly cloudy/balmy conditions, temperatures likely in
the M-U80s for highs with lows tonight continuing in the 70s
areawide. S/SSW surface winds today increasing to 15 mph late
morning/afternoon with some higher gusts likely at times. Winds will
become lighter again this evening/overnight while backing to S/SSE.
&&
.AVIATION...
Extensive cloud cover expected over the area today with MVFR
CIGs/VSBYs expected in showers that will become numerous by this
afternoon. Isolated TSRA expected across east central Florida
which will be accompanied by gusty surface winds between 30-35
knots.
&&
.MARINE...
Today/Tonight...Poor to hazardous boating conditions continue
with Small Craft Advisory in place through late morning for much
of the east central Florida coastal waters. Despite a forecasted
slackening of surface winds this afternoon, seas will remain steep
and experience little improvement, so, at a minimum, small craft
should continue to exercise caution as seas remain 5-6 feet and
winds 10-15 knots.
Fast moving showers and isolated thunderstorms will develop over
the mainland and push offshore through the day today. Mariners
should be aware of the potential for gusty winds accompanying
these showers and storms and remain alert for special marine
warnings.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 87 75 88 78 / 70 60 80 60
MCO 85 75 87 77 / 70 60 70 50
MLB 87 77 90 79 / 70 50 70 40
VRB 87 74 90 78 / 70 50 60 40
LEE 85 77 86 78 / 70 60 80 60
SFB 85 76 88 78 / 70 60 80 50
ORL 85 75 87 77 / 70 60 70 50
FPR 87 77 90 77 / 70 40 60 40
&&
.MLB Watches/Warnings/Advisories...
FL...None.
AM...Small Craft Advisory until 11 AM EDT this morning for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter
Inlet 20-60 nm-Volusia-Brevard County Line to Sebastian
Inlet 0-20 nm-Volusia-Brevard County Line to Sebastian
Inlet 20-60 nm.
&&
Ulrich/Johnson/Bragaw/Smith/GlittoHazardous weather outlook, Aug 31, 2:40 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK... NATIONAL WEATHER SERVICE MELBOURNE FL 240 PM EDT WED AUG 31 2016 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-010200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 240 PM EDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... MOIST SOUTH TO SOUTHWEST FLOW WILL RESULT IN SCATTERED TO NUMEROUS FAST MOVING SHOWERS AND ISOLATED LIGHTNING STORMS INTO TONIGHT. THE ACTIVITY WILL MOVE NORTH OR NORTHEAST AT AROUND 20 TO 25 MPH, AND WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING STRIKES, BRIEF PASSING HEAVY DOWNPOURS, AND WIND GUSTS AS HIGH AS 30 TO 40 MPH. HEAD INDOORS IF SKIES LOOK THREATENING, OR YOU HEAR THUNDER. .FLOOD IMPACT... LOCALIZED HEAVY RAIN AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE DUE TO THE POSSIBILITY OF TRAINING HEAVY SHOWERS AND ISOLATED LIGHTNING STORMS. THIS CAN LEAD TO STANDING WATER IN LOW SPOTS AND ON ROADWAYS. .RIP CURRENT IMPACT... THE COMBINATION OF OCEAN SWELL AND LOCAL TIDES WILL RESULT IN A HIGH RISK FOR DANGEROUS RIP CURRENTS AT THE CENTRAL FLORIDA ATLANTIC COAST BEACHES. WHILE THE RIP RISK WILL BE IN PLACE ALL DAY, THE HIGHEST THREAT WILL OCCUR FROM LATE MORNING THROUGH LATE AFTERNOON. IF HEADED TO THE BEACH, CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT TODAY'S OCEAN HAZARDS. TO LESSEN YOUR CHANCES OF BECOMING CAUGHT IN A RIP CURRENT, ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .MARINE THUNDERSTORM GUST IMPACT... FAST MOVING SHOWERS AND EMBEDDED LIGHTNING STORMS ARE EXPECTED TO MOVE ACROSS THE ATLANTIC WATERS AND POINTS WELL INLAND. WIND GUSTS UP TO 35 KNOTS WILL BE POSSIBLE WITH LOCALLY HIGHER WAVES ON AREA LAKES, THE INTRACOASTAL WATER WAYS, AND NEAR SHORE ATLANTIC WATERS. .WATERSPOUT IMPACT... MARINE INTERESTS SHOULD ALSO BE ALERT FOR THE POTENTIAL OF WATERSPOUTS TODAY AND TONIGHT. .WIND AND SEA IMPACT... THE COMBINATION OF WIND CHOP AND SWELL WILL CAUSE SEAS TO BUILD AS HIGH AS 7 FEET OVER THE GULF STREAM RESULTING IN POOR TO HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT. SOUTH TO SOUTH-SOUTHWEST WINDS INCREASING TO 15 TO 20 KNOTS WITH HIGHER GUSTS ARE ALSO FORECAST OVER THE COASTAL WATERS THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TROPICAL STORM HERMINE, LOCATED OVER THE SOUTH-CENTRAL GULF, IS FORECAST TO MOVE NORTH AND INTENSIFY THIS AFTERNOON. THE SYSTEM WILL THEN MOVE NORTHEASTWARD LATER TODAY INTO THURSDAY MORNING, AND THEN MOVE ACROSS NORTHERN FLORIDA BY THURSDAY NIGHT. VERY MOIST AIR ON THE EASTERN SIDE OF THE SYSTEM WILL BRING SHOWERS AND STORMS WITH VERY HEAVY RAINFALL THROUGH THURSDAY, WITH THE THREAT OF LOCALIZED FLOODING FROM THE SEVERAL ROUNDS OF SHOWERS AND STORMS THAT ARE EXPECTED OVER THE NEXT FEW DAYS. THERE ALSO EXISTS A RISK FOR INCREASINGLY GUSTY WINDS AND ISOLATED TORNADOES AS THE CENTER OF THE SYSTEM APPROACHES FLORIDA, ESPECIALLY ON THURSDAY. PERSONS IN CENTRAL FLORIDA SHOULD FOLLOW THE PROGRESS OF THE DEVELOPING SYSTEM. LISTEN FOR UPDATED FORECASTS AND ADVISORIES FROM THE NATIONAL HURRICANE CENTER, AND FROM THE NATIONAL WEATHER SERVICE IN MELBOURNE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. SEDLOCK/JOHNSON
In the hours before
Special weather statement, Aug 31, 3:20 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT WED AUG 31 2016
FLZ047-053-054-312015-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-INDIAN RIVER FL-
320 PM EDT WED AUG 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN INDIAN RIVER...
OSCEOLA AND SOUTHWESTERN BREVARD COUNTIES UNTIL 415 PM EDT...
AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG SHOWERS
THUNDERSTORMS EXTENDING FROM 7 MILES SOUTHEAST OF LAKE KISSIMMEE TO
NEAR LAKE MARIAN TO 8 MILES NORTHWEST OF BLUE CYPRESS LAKE. MOVEMENT
WAS NORTH AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE MARIAN...BLUE CYPRESS LAKE...LAKE KISSIMMEE...KENANSVILLE...
AND HOLOPAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
IF ON OR NEAR LAKE KISSIMMEE...LAKE MARIAN...OR BLUE CYPRESS LAKE
GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE OUT TO 10 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2823 8077 2768 8074 2773 8099 2768 8114
2771 8115 2773 8117 2774 8116 2782 8121
2785 8124 2786 8131 2792 8131 2794 8135
2795 8134 2804 8142 2801 8138 2808 8135
2809 8145 2814 8146 2814 8149 2819 8152
TIME...MOT...LOC 1917Z 160DEG 24KT 2782 8122 2784 8103 2780 8087
BRAGAWThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:50 AM EDT | Rip Current Statement | MLB | Volusia | 16 hr |
| Aug 31, 3:56 PM EDT | Special Marine Warning | MLB | 109 min | |
| Aug 31, 4:08 PM EDT | Special Weather Statement | MLB | Brevard | 67 min |
| Aug 31, 4:24 PM EDT | Special Weather Statement | MLB | Orange | 51 min |
| Aug 31, 5:10 PM EDT | Special Marine Warning | MLB | 80 min | |
| Aug 31, 5:20 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| Aug 31, 5:25 PM EDT | Special Marine Warning | MLB | 65 min | |
| Aug 31, 5:38 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 52 min |
| Aug 31, 7:36 PM EDT | Special Weather Statement | MLB | Indian River | 24 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.